Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

The Casson-Gordon invariants in high-dimensional knot theory


Author: Daniel Ruberman
Journal: Trans. Amer. Math. Soc. 306 (1988), 579-595
MSC: Primary 57Q45; Secondary 57M12, 57M25, 57R67
MathSciNet review: 933307
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Casson-Gordon invariants of knots in all dimensions are interpreted in terms of surgery theory. Applications are given to finding non-doubly slice knots, and doubly slice knots which are not the double of a disk knot. In even dimensions, the property of being doubly slice is shown to be largely homotopy theoretic, while in odd dimensions the surgery-theoretic method shows such properties to depend on more than the homotopy type.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57Q45, 57M12, 57M25, 57R67

Retrieve articles in all journals with MSC: 57Q45, 57M12, 57M25, 57R67


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1988-0933307-9
PII: S 0002-9947(1988)0933307-9
Keywords: Doubly slice knots, surgery groups, $ \alpha $-invariants
Article copyright: © Copyright 1988 American Mathematical Society